Hey, I hope I can help you. I NEVER had any anxiety issues until all this stuff started happening with me. My endo told me the same thing about the two not being related . However, I don't need confirmation from a doctor to what I KNOW to be true. They ARE related. Since I am on synthroid, my anxiety has gone away. Since it took the doctors months to figure out what was wrong with me, (Hashi's) I did go see a therapist because I thought I was losing my mind. Oddly enough, I have OCD tendencies (I have my whole life), but never a problem, until the thyroid thing happened, and for about 3 straight months I had full blown OCD. VERY strange. Even the therapist said I did not have classic symptoms of typical anxiety. And the OCD thing was just a bonus. (great). What I can tell you is that seeing a therapist can be helpful even if your anxiety is related to the thyroid thing. Anxiety is a horrible, uncomfortable thing to deal with. It was scary for me because I had never experienced anything like it before, and it was the thing that made me most not feel like myself. I am sorry that you are experiencing this, but you will come through it. Hang in there!
Same here, I never had depression/anxiety until all the thyca stuff started. Now I'm on anti-depressants...which I previously believed were over prescribed and swore I would never use.
Did your doctors run antibodies? I went thru this on and off for 18 years, many dr's who said it WASN"T related to my thyroid, because most of the time my TSH was high, after getting into an Endro, who listened, and run the antibodies I have Hashimoto's simutanelously with Graves, hashitoxosis, my TSH varies thruout the day and days. Scheduled for RAI on May 10 , and praying this helps with the anxiety too. I finally started believing it was in my mind...NOT, and put myself in therapy, she believes it's mostly caused by the thyroid, but wants me to continue therapy to deal with all the emotional stuff, and having several doctors insist it was an anxiety disorder or other mental health issues makes you start having anxiety over that, and in a way I lost trust in my own mind (can anyone relate) because if my mind was causing all these symptoms it must be "broken too". She is helping reassure me and to stop doubting myself. I certainly lost trust in the medical field. Most say it's impossible to have hyper symptoms when you're hypo. Pay attention to other signs with your body, in my hyper state which comes along with the anxiety, I have menstrual changes, a ravenous appetite, frequent BM's, my nails grow fast, and i lose weight. My TSH spikes in the night and often am up walking the floors,also during a hyper phase I'm intolerant to alot of foods, and muscles and joints are very weak and painful. Currently prescribed Corgard, Xanax, and synthroid.
I am taking it one day at a time. Today I had a panic attck I think looking up the drug prozac that they want me to go on. I am not doing anything until next thurs. when I see my endo. I am having a blood test thurs. to see my numbers and sending them to my endo. I pray that this will resolve itself soon. It is very difficult. One minute I am fine and then I will be very anxious or tired or wrong thoughts. I am taking the triazapam for the anxiety as needed and it does help. Has anyone take prozac with a thyroid problem. My thyroid has now turned hypo. thanks for you answers and prayers.
It sounds just like me.I was never a very anxious person until my thyroid went out of whack.Then I also have OCD tendicies which just came out of nowhere.My doctor was telling me that anxiety and thyroid isnt related...but I tend to differ..I see a therapist who believes that my thyroid causes most of the anxiety but I do have some underlying issues..But i think that thyroid issues definately bring on anxiety
The thyroid is connected to all kinds of mental health issues.Just google bi polar thyroid and see what you come up with.(I am bi polar with out thyroid)
i dont know why the docs are so reluctant to associate this when we ahve figured it out for ourselves.My burning question will always be was I bi-polar with thyroid or did my wonky thyroid make me bi polar? Alas now I will never know.
I am feeling better than I have in ages now that I am on synthroid and cytomel along with my bi polar meds.I have a great quality of life and I feel good.
I wish that for all of us.
I have just taken my first prozac pill this morning. the level of my anxiety is high. I took my levothyroxin first, then waited and took a laraxapam and then ate something and took the generic prozac . The fear and anxiety of taking such a medication is awful. The doctor says it will help in a few weeks. I read on the side effects it can make your symptoms worse. I am trying not to pay attention to that and believe the doctor that said i will feel better in a couple of weeks. How do you get through this time, I am a Christian and I can hardly believe God would want me to take this type of medication even if it is temporary. I do believe that he had led me this direction. He told me not to lean into my own understanding. the fear is had to overcome and just to trusts both the doctor and the Lord. Help please. I just had my thyroid tested and am awaiting the results to see where my levels are now and what difference that can make. Thanks for your answers anyone.
I am a Christian too, and I debated whether or not to start on Zoloft for months. In the beginning stages of my Hashi's, my thyroid was overactive and panic attacks were a daily occurence for about a month. I got a book called Panic Away. It was very helpful to me during that time. As time progressed, my thyroid went into hypo mode, and the anxiety went away, but depression set in. I don't know which was worse. These hormones are something else.....I did a lot of praying, I also went to see a chiropractor, and a therapist. I basically did all the things in order to take care of myself that I neglected for so long. These things helped, but I always felt I was riding the cusp of a horrible wave. I felt like any next thing could set me over the edge. I could not bear to live my life that way, and decided to try the zoloft. I knew I could always stop it if things got worse. But instead, things got better. It has only been about a month on it. I have had no real side effects. I am grateful for that. I hope you can get yourself straightened out. I can relate to how you are feeling right now. I really hope that the Prozac helps you.
Have you had any treatments to adjust the swings? I'm having RAI, in hopes that I'll just be HYPO, as I can't deal well with the hyper end. For me the depression is easier to deal with (hoping with the right dose of synthroid it will be)....
I agree that hyper is far worse to deal with than hypo, at least for me. Going to the chiropractor really helped me with body aches associated with being hypo. I took evening primrose oil and omega 3's to help with the hairloss, (I don't know if this helps, but it sure doesn't hurt.) The depression that I had being hypo was more related to the mourning of not having the energy to be the person I used to be. I felt like I was letting everyone down including myself. I started on Zoloft first, and was on it for a couple weeks before I started the synthroid. That pulled me out of the ditch, but when I started the synthroid, I actually had to reduce my zoloft because I felt overmedicated. So, once I started the synthroid, and it was in my system for a couple weeks, I felt like that made the most significant change in the way that I felt. I probably could go off the Zoloft now, but it hasn't been all that long, and I feel great. I don't want to wreck a good thing right now. Hopefully, since you will have doctors monitoring your levels, you won't drop too hypo too quickly, or stay there very long before getting your correct synthroid dose. I really wish you the best with this. Let me know how you manage.
/Thanks for all the info. What is the author's name of Panic Away. I searched Barnes & Nobel and couldn't find it.
hey i have these symptoms also. i wake up having anxiety, i feel like adrnline going thru me, i have been on a few different antidepressants, the problem with then for me is the initial does is fine, but when they try to up the dose i get this tremedous pressure in my head and i have to stay at the lowest dose. i just had my blood drawn yesterday to check my thyroid. i have so many sysptoms of thyroid. my basel temp is around 96.8-97. my daily temp avg around 97.4, i have almost lost all my outter eyebrows. i have lost my libido. i have constant ringing in my ears. i am tired all the time. i have lost most of all my ambition, like lifting weights and archery. i have anxiety and depression. i hae no appitite durning the day, in the evening i eat like a horse., the list goes on.